Alert archive / Nevada / Flash Flood Warnings in 2013

Flash Flood Warning 28, NWS Elko, NV

September 3, 2013Humboldt County, Nevada

NWS Elko, NV issued this flash flood warning at Sep 3, 2013, 4:34 PM PDT for Humboldt County, Nevada. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 3, 2013, 4:34 PM PDT (23:34 UTC)
Expired
Sep 3, 2013, 9:00 PM PDT
In force
4 hr
Issued by
NWS Elko, NV
Area
Storm-based polygon
Flood severity
None

County Humboldt County, NV

The radar

The Elko radar (KLRX), 60 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 3, 4:45 PM PDTFLASH FLOOD5 Ene Golconda, NVLAW ENFORCEMENT REPORTED AT LEAST 2 FT OF WATER WITH MUD AND DEBRIS FLOWING ACROSS STATE ROUTE 789 NEAR MILE MARKER 6. CALLED A SECOND TIME, AND REPORTED ROADWAY WAS BEGINNING TO WASH OUT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 11.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2013-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2013-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
1784 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

681 
WGUS55 KLKN 032334
FFWLKN
NVC013-040230-
/O.NEW.KLKN.FF.W.0028.130903T2334Z-130904T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
434 PM PDT TUE SEP 3 2013

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN HUMBOLDT COUNTY IN NORTHWEST NEVADA...

* UNTIL 730 PM PDT

* AT 430 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA...WHICH 
WILL LEAD TO FLASH FLOODING ALONG MIDAS ROAD...OR STATE ROUTE 789.

LOCATIONS NEAR THE PATH OF INCLUDE...ADAM PEAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE IN THE 
WARNED AREA.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ELKO.

&&

LAT...LON 4107 11746 4113 11739 4125 11727 4115 11704
      4095 11736 4101 11745

$$

JRM
6 follow-up statements
743 
WGUS75 KLKN 040000
FFSLKN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
500 PM PDT TUE SEP 3 2013

NVC013-040230-
/O.CON.KLKN.FF.W.0028.000000T0000Z-130904T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HUMBOLDT NV-
500 PM PDT TUE SEP 3 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM PDT FOR
SOUTHEASTERN HUMBOLDT COUNTY...

AT 455 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A 
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. DISPATCH 
REPORTED AT LEAST ONE FOOT OF FLOWING WATER ACROSS ROUTE 789 ON MILE 
MARKER 6. THIS IS A DANGEROUS SITUATION...DO NOT DRIVE THROUGH A 
FLOODED ROADWAY!

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ADAM 
PEAK...STATE ROUTE 789 NORTHEAST OF GOLCONDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ELKO.

&&

LAT...LON 4107 11746 4113 11739 4125 11727 4115 11704
      4095 11736 4101 11745

$$

JRM
639 
WGUS75 KLKN 040048
FFSLKN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
548 PM PDT TUE SEP 3 2013

NVC013-040230-
/O.CON.KLKN.FF.W.0028.000000T0000Z-130904T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HUMBOLDT NV-
548 PM PDT TUE SEP 3 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM PDT FOR
SOUTHEASTERN HUMBOLDT COUNTY...

AT 542 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A 
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA WITH ONE 
TO TWO FEET OF WATER OVER STATE ROUTE 789 AT MILE MARKER 6. RADAR 
SHOWS ADDITIONAL RAINFALL OVER THE AREA THAT MAY PRODUCE ANOTHER 
QUARTER TO HALF INCH OF RAIN.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ADAM 
PEAK...STATE ROUTE 789 AND MIDAS ROAD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ELKO.

&&

LAT...LON 4107 11746 4113 11739 4125 11727 4115 11704
      4095 11736 4101 11745

$$

RLC
950 
WGUS75 KLKN 040058
FFSLKN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
558 PM PDT TUE SEP 3 2013

NVC013-040230-
/O.CON.KLKN.FF.W.0028.000000T0000Z-130904T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HUMBOLDT NV-
558 PM PDT TUE SEP 3 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM PDT FOR
SOUTHEASTERN HUMBOLDT COUNTY...

AT 556 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED STATE ROUTE 
789 COVERED WITH WATER WITH MUDSLIDES AND IS IMPASSABLE FROM 
APPROXIMATELY MILE MARKER 4 TO MILE MARKER 9.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ADAM PEAK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ELKO.

&&

LAT...LON 4107 11746 4113 11739 4125 11727 4115 11704
      4095 11736 4101 11745

$$

RLC
170 
WGUS55 KLKN 040125
FFWLKN
NVC013-040400-
/O.EXT.KLKN.FF.W.0028.000000T0000Z-130904T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
625 PM PDT TUE SEP 3 2013

THE NATIONAL WEATHER SERVICE IN ELKO HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN HUMBOLDT COUNTY IN NORTHWEST NEVADA...

* UNTIL 900 PM PDT

* AT 619 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH   
FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA WITH WATER 
COVERING STATE ROUTE 789 WITH MUDSLIDES AND THE ROAD IS IMPASSABLE.

LOCATIONS NEAR THE PATH OF INCLUDE...ADAM PEAK...STATE ROUTE 
789...AND MIDAS ROAD NEAR TWIN CREEKS MINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ELKO.

&&

LAT...LON 4107 11746 4113 11739 4125 11727 4115 11704
      4095 11736 4101 11745

$$

RLC
409 
WGUS75 KLKN 040300
FFSLKN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
800 PM PDT TUE SEP 3 2013

NVC013-040400-
/O.CON.KLKN.FF.W.0028.000000T0000Z-130904T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HUMBOLDT NV-
800 PM PDT TUE SEP 3 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM PDT FOR
SOUTHEASTERN HUMBOLDT COUNTY...

HEAVY RAIN FROM RECENT THUNDERSTORMS WILL CONTINUE TO CAUSE NORMALLY 
DRY CREEK BEDS TO RUN HIGH WITH FLOWING AND STANDING WATER ON AREA 
ROADWAYS. EARLIER LAW ENFORCEMENT REPORTED STATE HIGHWAY 789 
IMPASSABLE DUE TO MUDSLIDES AND WATER COVERING THE HIGHWAY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ADAM PEAK
AND STATE ROUTE 789.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 4107 11746 4113 11739 4125 11727 4115 11704
      4095 11736 4101 11745

$$

91
481 
WGUS75 KLKN 040407
FFSLKN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
907 PM PDT TUE SEP 3 2013

NVC013-040412-
/O.EXP.KLKN.FF.W.0028.000000T0000Z-130904T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HUMBOLDT NV-
907 PM PDT TUE SEP 3 2013

...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHEASTERN HUMBOLDT
COUNTY...

THE FLASH FLOOD THREAT HAS ENDED ACROSS THE AREA. PONDING OF WATER 
ON LOW SPOTS ON ROADS IS STILL LIKELY ALONG WITH FLOWING WATER IN 
NORMALLY DRY WASHES.

&&

LAT...LON 4107 11746 4113 11739 4125 11727 4115 11704
      4095 11736 4101 11745

$$

91

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 1:57 PM PDT, 2 hours 37 minutes earlier.

Area forecast discussion, Sep 3, 1:57 PM PDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
157 PM PDT TUE SEP 3 2013

.SYNOPSIS...MONSOON MOISTURE WILL CONTINUE TO PRODUCE SHOWERS AND
THUNDERSTORMS THROUGH WEDNESDAY. SOME STORMS WILL PRODUCE FLOODING
RAINS...GUSTY WINDS AND SMALL HAIL. THUNDERSTORMS WILL GRADUALLY
DIMINISH BY THE END OF THE WEEK AS DRIER AIR MOVES OVER THE GREAT BASIN.

&&

.SHORT TERM...TONIGHT THROUGH THURSDAY. SATELLITE SHOWS A
SHORTWAVE TROUGH MOVING THROUGH THE AREA SUPPORTING WIDESPREAD
SHOWERS AND THUNDERSTORMS WITH VERY UNSTABLE AIR MASS WITH LI'S -2
TO -3 AND PW'S IN EXCESS OF AN INCH AND STORM MOTIONS NEAR 15
KNOTS...SO FLASH FLOODING IS POSSIBLE THROUGH THIS EVENING. SOME
AREAS HAVE BEEN SLOW TO DEVELOP AS THICK CLOUD COVER OVER NORTHERN
AND EASTERN NEVADA HAVE KEPT TEMPERATURES DOWN AND DELAYED HITTING
CONVECTIVE TEMPERATURES. WEDNESDAY LOOKS LIKE ANOTHER ACTIVE DAY
WITH PW'S STILL NEAR AN INCH AND UNSTABLE. ALSO A 50 TO 55 KNOT
JET STREAK WILL BE NEAR ELKO COUNTY SO THIS WILL PRODUCE MORE
SHEAR AND MAY PRODUCE A FEW STRONG TO SEVERE STORMS. STILL GOOD
CHANCE OF FLASH FLOODING...HOWEVER STORM MOTIONS WILL INCREASE TO
NEAR 20 KNOTS SO THIS MAY LIMIT FLOOD THREAT. THURSDAY DRIER AIR
WILL PUSH INTO THE WESTERN HALF OF THE CWA...WITH LINGERING
MOISTURE AND INSTABILITY EXPECT THUNDERSTORMS MAINLY EAST OF A LINE
FROM ELKO TO EUREKA. STILL THREAT OF STRONG STORMS WITH POSSIBLE
HEAVY RAINS ON THURSDAY MAINLY ACROSS EASTERN ELKO AND WHITE PINE
COUNTY AS RIGHT ENTRANCE REGION OF JET WILL AFFECT AREA AND PW'S
BETWEEN .80" AND ONE INCH.

.LONG TERM...THURSDAY NIGHT THROUGH NEXT TUESDAY. MODELS IN
FAIRLY GOOD AGREEMENT THROUGH THE PERIOD. AS UPPER TROF PUSHES INTO
THE PACIFIC NORTHWEST THURSDAY...A DRY AND STABLE AIRMASS PUSHES
OVER THE WESTERN HALF OF THE CWA BY AFTERNOON. THEREFORE...EXPECT
THUNDERSTORMS MAINLY TO BE CONFINED TO ELKO AND WHITE PINE COUNTIES.
BY FRIDAY AFTERNOON...WITH THE EXCEPTION OF EXTREME EASTERN ELKO
COUNTY AND WHITE PINE COUNTY...MODELS STILL BRING IN A DRY AND
STABLE AIRMASS TO THE REMAINDER OF THE ZONES. A WEST TO NORTHWEST
DRY FLOW OVER NV ON SUNDAY AND MONDAY SHOULD RESULT IN SLIGHTLY
COOLER TEMPERATURES AND MOSTLY CLEAR SKIES. EVEN SO...TEMPERATURES
ARE EXPECTED TO REMAIN ABOVE NORMAL THROUGH THE PERIOD.

&&

AVIATION...VFR CONDITIONS ARE EXPECTED AT KWMC KEKO...KELY AND KTPH.
WITH AN UNSTABLE AIRMASS...THUNDERSTORMS WILL CONTINUE ACROSS NEVADA
THROUGH THIS EVENING WITH SOME LINGERING OVERNIGHT. THUNDERSTORMS
ARE EXPECTED TO DEVELOP AGAIN THURSDAY AFTERNOON.

&&

.FIRE WEATHER...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
DECREASING OVERNIGHT WITH WETTING RAINS AND POSSIBLE FLASH
FLOODING IN SOME AREAS. EXPECT SIMILAR CONDITIONS ON WEDNESDAY
WITH A DRYING TREND THURSDAY INTO FRIDAY ACROSS NORTHERN AND
WESTERN FIRE ZONES. BREEZY WINDS WILL DEVELOP ON THURSDAY AND
FRIDAY WITH GUSTS NEAR 30 MPH...HOWEVER RH'S ARE EXPECT TO BE
BETWEEN 15 AND 20 PERCENT WITH DRIEST CONDITIONS ACROSS HUMBOLDT
COUNTY WHERE RH'S WILL APPROACH CRITICAL LEVELS.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING FOR NORTHERN ELKO
COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...
RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTH CENTRAL ELKO COUNTY...
SOUTHEASTERN ELKO COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN
EUREKA COUNTY...SOUTHWESTERN ELKO COUNTY...WHITE PINE COUNTY.

&&

90/87/87/90
Hazardous weather outlook, Sep 3, 2:36 AM PDT, 13 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
236 AM PDT TUE SEP 3 2013

NVZ030-031-033>041-040945-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
236 AM PDT TUE SEP 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST
NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT.

ANOTHER ROUND OF VERY WET THUNDERSTORMS WILL DEVELOP ACROSS
CENTRAL...EASTERN...AND NORTHERN NEVADA TODAY. THERE IS A FLASH
FLOOD WATCH IN EFFECT FOR ELKO...EUREKA...LANDER...AND WHITE PINE
COUNTIES UNTIL 11 PM PDT /MIDNIGHT MDT/ THIS EVENING. PARTS OF THE
REGION UNDER THE FLASH FLOOD WATCH HAVE ALREADY RECEIVED FAR ABOVE
NORMAL RAIN IN THE LAST FEW DAYS AND COULD EASILY FLOOD. OTHER
PARTS OF NEVADA WILL HAVE ISOLATED HEAVY RAIN SHOWERS AND ARE NOT
AS LIKELY TO FLOOD.

SOME OF THE STORMS ARE ALSO GOING TO BECOME STRONG OR CLOSE TO
SEVERE THIS AFTERNOON WITH GUSTY WINDS AND HAIL. THE POTENTIAL
FOR THIS WILL DECREASE AFTER SUNSET.

KNOW YOUR SURROUNDINGS! MOST FLOOD DEATHS HAPPEN WHEN PEOPLE DRIVE
RIGHT INTO WATER OVER A ROAD. ONLY A FOOT OF MOVING WATER CAN
CARRY AWAY MOST CARS AND PICK UPS. A COUPLE FEET CAN CARRY OFF A
SEMI. TURN AROUND. DON'T DROWN!

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORM COVERAGE WILL GRADUALLY DECREASE AS THE WEAK WEARS ON
AND MOISTURE SLOWLY MOVES EAST OF THE SILVER STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

RCM

In the hours before

Special weather statement, Sep 3, 1:58 PM PDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
158 PM PDT TUE SEP 3 2013

NVZ036-032130-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-
158 PM PDT TUE SEP 3 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LANDER AND WESTERN EUREKA
COUNTIES UNTIL 230 PM PDT...

AT 156 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTH OF CRESCENT VALLEY...MOVING
NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   CRESCENT VALLEY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4049 11665 4040 11623 4012 11648 4020 11671
TIME...MOT...LOC 2058Z 207DEG 16KT 4028 11650

JRM
Special weather statement, Sep 3, 2:34 PM PDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
234 PM PDT TUE SEP 3 2013

NVZ035-037-032200-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-WHITE PINE
COUNTY NV-
234 PM PDT TUE SEP 3 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EUREKA AND WESTERN
WHITE PINE COUNTIES UNTIL 300 PM PDT...

AT 229 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PINTO SUMMIT...MOVING NORTHEAST AT 5 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  PINTO SUMMIT ON HIGHWAY 50...DUCKWATER ROAD.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3956 11585 3939 11563 3930 11592 3939 11601
TIME...MOT...LOC 2134Z 225DEG 6KT 3941 11588

JRM
Special weather statement, Sep 3, 2:35 PM PDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
235 PM PDT TUE SEP 3 2013

NVZ031-032200-
NORTHERN ELKO COUNTY NV-
235 PM PDT TUE SEP 3 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELKO COUNTY UNTIL
300 PM PDT...

AT 236 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF JACKPOT...MOVING NORTHEAST AT 15
MPH.

HAIL UP TO THE SIZE OF PENNIES...HEAVY RAIN AND DANGEROUS CLOUD TO
GROUND LIGHTNING IS EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  AREAS JUST EAST OF JACKPOT NEAR US HIGHWAY 93...

&&

LAT...LON 4199 11437 4187 11453 4197 11471 4201 11467
      4200 11437
TIME...MOT...LOC 2134Z 217DEG 13KT 4199 11454

RLC
Special weather statement, Sep 3, 3:00 PM PDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
300 PM PDT TUE SEP 3 2013

NVZ036-037-032230-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-SOUTHERN LANDER
COUNTY AND SOUTHERN EUREKA COUNTY NV-
300 PM PDT TUE SEP 3 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LANDER AND WESTERN EUREKA
COUNTIES UNTIL 330 PM PDT...

AT 257 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 17 MILES NORTH OF GRASS VALLEY...MOVING NORTHEAST
AT 25 MPH.

WIND GUSTS UP TO 50 MPH WITH HEAVY RAIN AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  AREAS NEAR MOUNT TENABO AND STATE ROUTE 306 NEAR MOUNT TENABO...

&&

LAT...LON 4046 11657 4028 11621 4007 11657 4021 11674
TIME...MOT...LOC 2159Z 229DEG 23KT 4015 11654

RLC
Special weather statement, Sep 3, 3:35 PM PDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
335 PM PDT TUE SEP 3 2013

NVZ030-032300-
HUMBOLDT COUNTY NV-
335 PM PDT TUE SEP 3 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HUMBOLDT COUNTY
UNTIL 400 PM PDT...

AT 329 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GOLCONDA...MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING. SLOW DOWN IN AREAS OF INTENSE RAINFALL. THIS
STORM WILL LOWER VISIBILITY TO UNDER 2 MILES.

* LOCATIONS IMPACTED INCLUDE...
   GOLCONDA...
   GOLCONDA SUMMIT...
   INTERSTATE 80 NEAR GOLCONDA...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4108 11736 4086 11724 4081 11761 4096 11761
TIME...MOT...LOC 2234Z 253DEG 9KT 4094 11750

JRM
Special weather statement, Sep 3, 4:13 PM PDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
413 PM PDT TUE SEP 3 2013

NVZ030-031-032345-
HUMBOLDT COUNTY NV-NORTHERN ELKO COUNTY NV-
413 PM PDT TUE SEP 3 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME WESTERN ELKO AND EASTERN
HUMBOLDT COUNTIES UNTIL 445 PM PDT...

AT 411 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 16 MILES NORTHEAST OF GOLCONDA...MOVING NORTHEAST
AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES...WIND GUSTS UP TO 50 MPH AND HEAVY
RAIN ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
   TWIN CREEKS MINE...STATE ROUTE 789 AND MIDAS ROAD...

&&

LAT...LON 4146 11718 4119 11683 4097 11729 4105 11752
TIME...MOT...LOC 2312Z 237DEG 31KT 4112 11725

RLC

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 5:01 PM PDTFlash Flood WarningLKNElko3 hr
Sep 2, 5:38 PM PDTAreal Flood AdvisoryLKNElko3 hr
Sep 2, 5:50 PM PDTFlash Flood WarningLKNElko3 hr
Sep 2, 5:57 PM PDTFlash Flood WarningLKNElko2 hr
Sep 2, 6:06 PM PDTSpecial Weather StatementLKN24 min
Sep 2, 6:25 PM PDTAreal Flood AdvisoryLKNElko3 hr
Sep 2, 6:30 PM PDTSpecial Weather StatementLKN60 min
Sep 2, 6:57 PM PDTSpecial Weather StatementLKNElko48 min
Sep 2, 7:12 PM PDTSpecial Weather StatementLKN48 min
Sep 3, 4:36 AM PDTAreal Flood AdvisoryLKNNye3 hr
Sep 3, 5:43 AM PDTAreal Flood AdvisoryLKNWhite Pine3 hr
Sep 3, 8:00 AM PDTSpecial Weather StatementLKNWhite Pine30 min
Sep 3, 8:19 AM PDTSpecial Weather StatementLKN26 min
Sep 3, 8:32 AM PDTSpecial Weather StatementLKNWhite Pine28 min
Sep 3, 9:09 AM PDTSpecial Weather StatementLKN21 min
Sep 3, 12:55 PM PDTSevere Thunderstorm WarningLKNElko35 min
Sep 3, 1:03 PM PDTFlash Flood WarningLKNElko3 hr
Sep 3, 1:18 PM PDTAreal Flood AdvisoryLKNEureka3 hr
Sep 3, 1:27 PM PDTSpecial Weather StatementLKN33 min
Sep 3, 1:33 PM PDTSevere Thunderstorm WarningLKNElko27 min
Sep 3, 1:58 PM PDTSpecial Weather StatementLKNEureka32 min
Sep 3, 2:21 PM PDTFlash Flood WarningLKNEureka, White Pine3 hr
Sep 3, 2:22 PM PDTFlash Flood WarningLKNEureka, Lander3 hr
Sep 3, 2:34 PM PDTSpecial Weather StatementLKN26 min
Sep 3, 3:00 PM PDTSpecial Weather StatementLKNEureka30 min
Sep 3, 3:13 PM PDTFlash Flood WarningLKNEureka, Lander6 hr
Sep 3, 3:35 PM PDTSpecial Weather StatementLKN25 min
Sep 3, 3:37 PM PDTAreal Flood AdvisoryLKNLander3 hr
Sep 3, 4:13 PM PDTSpecial Weather StatementLKN32 min
Sep 3, 4:26 PM PDTSevere Thunderstorm WarningLKNHumboldt34 min
Sep 3, 4:58 PM PDTSevere Thunderstorm WarningLKNElko, Humboldt32 min

Nearby

Flash Flood Warnings in Nevada, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.